MAUDE Adverse Event Report: AV-TEMECULA-CT MULTI-LINK MINI VISION RX CORONARY STENT SYSTEM

AV-TEMECULA-CT MULTI-LINK MINI VISION RX CORONARY STENT SYSTEM
Catalog Number 1007821-18
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The additional turntrac device referenced is being filed under a separate medwatch report number.Evaluation summary: a visual, functional and dimensional inspection was performed on the returned device.The reported difficult to position/difficult to remove (guide wire) and material deformation could not be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The multi-link vision rapid exchange (rx) and over the wire (otw) coronary stent systems (css), international, instructions for use states: should any resistance be felt at any time during lesion access or delivery system removal, the entire guiding catheter and stent system should be removed as a single unit.Applying excessive force to the stent delivery system can potentially result in loss or damage to the stent and delivery system components.In this case, it is unknown if the ifu deviation contributed to the reported event.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending artery.An unspecified turntrac guide wire (gw) was inserted and positioned into the anatomy.A 2.0x18mm mini vision stent delivery system was backloaded on the gw and when advancing (still outside of the anatomy) resistance was met and the stent-balloon area got stuck on the gw.Physician attempted to advance and withdraw but was unable to do so.It was then noted that the stent-balloon area had a piece protruding which made the physician think it was not fully flushed.The guide wire was then pulled with much force as resistance was met with the anatomy and removed altogether as a single unit along with the sds.The protruding area in the stent-balloon returned to its normal state once taken off the gw.Balloon angioplasty was performed to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
MULTI-LINK MINI VISION RX CORONARY STENT SYSTEM
Common Device Name
CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8396034
Report Number2024168-2019-01738
Device Sequence Number198939
Product Code MAF
UDI-Device Identifier08717648049408
UDI-Public08717648049408
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number1007821-18
Device Lot Number8081541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight105